Florida, 2025Lightning Strike in Florida, May 31, 2025
May 31, 2025 · NWS TBW · 1 event in 1 county or zone
Morning thunderstorms with a mesoscale convective system associated with a cold front moving across the peninsula produce a lightning strike to a home near Clearwater in Pinellas County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Morning thunderstorms with a mesoscale convective system associated with a cold front moving across the peninsula produce a lightning strike to a home near Clearwater in Pinellas County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 31, 2:19 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, May 31, 2:19 AM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
319 AM EDT Sat May 31 2025
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 319 AM EDT Sat May 31 2025
Early morning IR satellite and radar imagery is showing a band of
moisture and developing thunderstorms sprawled across northern
Florida associated with an incoming decaying cold front. This
storm system will progress south through the forecast area today,
with numerous showers and storms. Despite only modest shear being
present, cooler temperatures moving in aloft will increase lapse
rates and allow for a few strong or damaging storms to be possible
with the convection today.
As the front dissipates across the Florida Peninsula, drier and
slightly cooler air will fill into the northern half of the forecast
area by Sunday. However, deeper moisture will linger over southwest
Florida and the adjacent Gulf waters Sunday through early next week,
leading to scattered to numerous storms each day from around the
Tampa Bay south.
Surface high pressure will setup north of Florida by Tuesday and
hold through the rest of the week, favoring easterly flow. This
pattern will result in storms building towards the west coast of
Florida late in the afternoon and evening each day. While the
highest rain chances will remain over southwest Florida, moisture
(and rain chances) will gradually spread back northward during the
middle and later half of the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 319 AM EDT Sat May 31 2025
Conditions will deteriorate from north to south this morning as
bands of showers push through the region ahead of a cold front.
Storms will bring periods of low visibility and reduced ceilings
and gusty winds. Drier air will fill in behind the system during
the afternoon, bringing a return to VFR conditions that should
hold through the rest of the afternoon and evening. After
midnight, another round of showers is expected to shift onshore
from the Gulf early Sunday morning.
&&
.MARINE...
Issued at 319 AM EDT Sat May 31 2025
Areas of showers and storms will continue to move south through the
waters today ahead of a weak cold front. Generally west and
northwest flow will run less than 15 knots, although locally
higher and variable winds are expected in the vicinity of the
strongest storms. The front will dissipate by tonight, with
lingering moisture from around the Tampa Bay south fueling
continued rain chances Sunday through early next week. High
pressure will setup north of Florida by Tuesday and Wednesday,
leading to east and southeast flow, turning onshore near the coast
with the afternoon sea breeze.
&&
.FIRE WEATHER...
Issued at 319 AM EDT Sat May 31 2025
No humidity concerns. Showers and storms will push south through the
area today ahead of a decaying cold front, with a few strong
storms possible. Drier conditions will fill in behind the front,
but lingering moisture will hold over southwest Florida and allow
for more showers to shift onshore early Sunday morning and
continue to build inland through the afternoon. High dispersion
indices will be possible both afternoons this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 76 89 77 / 80 20 30 40
FMY 89 75 89 75 / 80 70 70 60
GIF 85 72 89 72 / 70 20 40 40
SRQ 86 75 88 75 / 90 50 40 60
BKV 86 66 90 67 / 70 10 20 30
SPG 84 77 86 77 / 80 30 30 50
&&
Sea Breeze Thunderstorm Regime For Saturday: 5
Sea Breeze Thunderstorm Regime For Sunday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
FlemingIn the hours before
Special weather statement, May 31, 4:50 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
550 AM EDT Sat May 31 2025
FLZ050-148-149-151-248-249-251-311030-
Inland Pasco FL-Inland Hernando FL-Coastal Hernando FL-
Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
550 AM EDT Sat May 31 2025
...STRONG THUNDERSTORMS WILL IMPACT PASCO...HERNANDO...PINELLAS AND
NORTHWESTERN HILLSBOROUGH COUNTIES THROUGH 630 AM EDT...
At 550 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pine Island to near Palm Harbor to near
Seminole. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belleair Bluffs, Palm Harbor, Lake Lindsey, South Tampa, New Port
Richey East, Shady Hills, Sawgrass Lake Park, Belleair Beach, South
Brooksville, Weeki Wachee, North Brooksville, Tampa International
Airport, Highpoint, East Lake-Orient Park, Safety Harbor,
Chassahowitzka Refuge, Redington Beach, Hudson, Egypt Lake-Leto, and
Belleair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2789 8291 2810 8281 2861 8271 2869 8267
2870 8244 2869 8242 2867 8242 2867 8227
2812 8229 2781 8249 2780 8289
TIME...MOT...LOC 0950Z 266DEG 20KT 2856 8267 2810 8272 2783 8288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLightning, Pinellas
- When
- May 31, 4:53 AM EST
- Where
- Pinellas County, 1.22 mi W of Clearwater
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 27.980, -82.770
County EM relayed report of a lightning strike to a home in Clearwater, with only minor damage and no injuries reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 31, 202540 events
- Damaging Winds in Maryland, May 31, 2025$19,000 · 52 kt wind · 8 events
- Damaging Winds in North Carolina, May 31, 2025$15,000 · 50 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 31, 20258 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 31, 20258 events
- Flood and Strong Wind in New York, May 31, 2025$4,000 · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 31, 20254 events
- Damaging Winds in Delaware, May 31, 202555 kt wind · 4 events
- Strong Wind in Massachusetts, May 31, 2025$9,000 · 3 events
- Damaging Winds in Maryland, May 31, 202555 kt wind · 3 events
- Hail in Maryland, May 31, 20251.5 in hail · 3 events
- Hail in Virginia, May 31, 2025$6,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267960.